I had CO2 Laser Resurfacing done a year ago and I still have shiny, unnatural looking skin which seems to look sweaty. My nose is very oily and the forehead is very tight. I am very sensitive to heat. What can I do?
Oily Skin After CO2 Laser Resurfacing?
Doctor Answers 2
Unnatural skin after CO2 laser
Major laser resurfacing procedures with the traditional CO2 laser may be prone to unwanted side effects such as scarring , loss of pigment, prolonged redness and poor wound healing. This is largely due to the fact that this particular laser relies on heat deposition to tighten the skin, instead of pure ablation. The oiliness of your skin may be helpful to maintain less wrinkling but seems to be concerning to you. You can use retin-A like products prescribed by your dermatologist or surgeon to try to combat this. If the skin looks unnatural you should address this with your surgeon who performed your laser and ask what needs to be done if anything. Sometimes a touch up or another type of laser can help reduce the oiliness and improve your appearance (i.e. 1450nm laser).
Have a question? Ask a doctor
Oily skin after CO2 Laser Resurfacing may be normal
The best thing to do is to see another doctor in your area.
It is not uncommon for patients that received laser skin resurfacing to have a "perceived" shinny / oily skin. You have removed the outer layers of the "old" skin and are now left with the new you which should look younger.
The epithelium that covered the dermal layer that was exposed after your treatment comes from the cells that are part of the hair shafts. You may have more oil deposited on your skin. It should get better with time. You may see that your skin is more flushed to heat. That maybe due to the fact that the yellow / brown "old" sun damaged skin is now gone and you see the "red" more.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.